Aa
Aa
A
A
A
Close
Avatar universal

does eye dilation drops have side effect?

Hi,
This question is regarding side effects of eye dilation drops.

I am 32 years old and I had some issue with my left eye and hence went to an opthamologist for eye check last tuesday.
In order to check, his assistant dilated both my eyes with dilating drops (she used 3 different drops).
Doctor examined and diagnosed that my left eye have "Central Serous Choroidopathy" and my right eye was healthy. Since both my eyes were dilated, my near vision was blurry on that day, but distant vision was fine.

Doctor advised that normal vision of my right eye (healthy eye) will be back in a day.
Next day morning onwards I got my near vision back, but distant vision is blurry. (the effect is reversed)
I thought it's due to the effect of dilating drops and should go away in a day or two. When called the doctor to confirm the behavior, he said that this should not be due to dilating drops and asked me to wait for few more days and monitor if there are any improvements.

It's almost 4 days and my normal vision on my right eye is not yet back.
Need your help to understand that, if there are any side effects of dilating drops which could have caused this issue? Will it recover on it's own or it requires any treatment?
It's causing a lot of problem in my day to day activity, like driving, reading, writing and working on computer.

Any suggestion in this regard will be very helpful.

Thanks,
8 Responses
177275 tn?1511755244
Dilating eye drops should not do that and should be completely worn off by now.  As evidence of this your pupils should be normal size and reactive. You could be getting CSR in both eyes.  I would suggest a repeat eye exam.  
Avatar universal
Thanks Doctor,
I will go for next eye check soon.
177275 tn?1511755244
=
Avatar universal
Hi Doctor,
I went for eye re-check today and found that right eye is normal and doesn't have any issue. But still not sure why the distant vision is blurry. The ophthalmologist said, since it's first time my eyes were dilated and he used a strong dilation drop "cyclogen", it may take sometime for the eye to properly focus on distant object. The dilation effect is gone, but it may take sometime for the eye to behave normally.

I can focus on close object, but anything which is 8/10 feet away is blurry. Specially lights like traffic signal, digital numbers in bright colour like yellow, green, blue on microwave, oven, DVD player etc. Is it expected? Any suggestion?
177275 tn?1511755244
If you mean could this be due to the cyclogel:  in a blue eyed individual it may take 24-36 hrs to wear off.

Were you referring to the eye drops used?

JCH MD
Avatar universal
Yes, I was referring to the eye drops used. Can it impact the distant vision? And as the doctor suggested will take more time for normal vision to be restored? Or it damaged something?
177275 tn?1511755244
They eye drops will not damage your eye and make take 36 hrs to wear off and that can blur your distant and/or near vision

JCH MD
Avatar universal
http://drkisling.com/uncategorized/how-long-doe-eye-dilation-last/
1 Comments
Even better:  https://www.aao.org/eye-health/drugs/what-to-expect-eyes-are-dilated
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.